MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V243Q-A
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the single use 3-lumen extraction balloon would not deflate.The issue occurred during a therapeutic endoscopic retrograde cholangiopancreatography¿procedure which was completed using same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
In speaking with the olympus technical assistance center (tac), the customer stated that they had tried to use the syringe that came with the balloon to deflate it, and had also grabbed another syringe, but it still would not deflate.Finally, they pulled the balloon back into scope channel to pop it.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's final investigation.A review of the device history review revealed no issues that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The events can be detected and prevented in accordance with the following sections of the instructions for use: "ifu states before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection-control risk, cause tissue irritation, perforation, bleeding, or mucous membrane damage and may result in more severe equipment damage.Inflate the balloon only with air.Inflation with anything other than air may hinder expansion and contraction of the balloon.If resistance is too strong and withdrawal is difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal of the instrument could damage the instrument and/or endoscope.When using an endoscope equipped with a forceps elevator, do not withdraw the instrument from the endoscope if the forceps elevator is up.This could damage the instrument." olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19468024
Report Number9614641-2024-01209
Device Sequence Number3394463
Product Code LQR
UDI-Device Identifier04953170368721
UDI-Public04953170368721
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V243Q-A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown